MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 1-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 1-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 180701-1
Medical Device Problem Codes Fitting Problem (2183); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The inner surface and edge of insert is not smooth, so it did not match with the baseplate pocket during the operation.The surgeon requested for same-sized, so same catalog number but different lot number insert was used.The new insert was fully seated on the baseplate without any problem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding assembly issue involving a mako inserter was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection was performed as part of the material evaluation and indicated the following comments: material analysis: damage observed on the insert consistent with contact against a hard object and attempted implantation and explantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the event could not be confirmed nor could the root cause be determined because the insufficient medical information was provided.Further information such as patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 1-8MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8289066
Report Number3005985723-2019-00088
Device Sequence Number1991802
Product Code NPJ
UDI-Device Identifier00848486002015
UDI-Public00848486002015
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number180701-1
Device Lot Number12061117-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 01/06/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR